I have an odd discoloration in my left foot. My foot is not in any pain but whenever I am not moving around the side of my foot and my toes turn a red/purplish color. This past summer I did some hiking and got a nasty blister on my heel because of improper shoes. I am unsure what issue may be causing the discoloration so any advice would help.
It sounds like you may have a vascular problem called Raynaud's Disease, which causes the arteries to vasoconstrict (narrow) and diminish blood flow. That may explain why the problem only happens when you are not moving around. When you move, the muscles contract and demand an increase of blood flow.
You will need to have this confirmed with your physician. He/she can do a cold stimulation test to see if the discoloration worsens. Also, blood tests need to be taken to rule out other underlying problems that may contribute to this, such as Scleroderma or Lupus Disease. Smoking can also affect arterial blood flow (so stop if you are to prevent further vascular compromise).
I don't believe that the old hiking blister has any correlation to this problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.